# SDR HYIA20171027001

- Difficulty date: October 23, 2017
- Submitted: October 27, 2017
- Operation: Air carrier
- Aircraft: N2714M
- Make and model: Cessna 402C
- Aircraft serial: 402C0211
- Aircraft time: 36,262 hours, 34,334 cycles
- System (JASC): 3397 · Light System Wiring
- Part: Resistor
- Condition: Burned
- Location: Dimmer
- Part time: 36,262 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

DURING APPROACH,  THE CAPTAINS OVERHEAD LIGHT SWITCH WAS ACTUATED AND THE LIGHT DID NOT ILLUMINATED.  THE CREW SUBSEQUENTLY ACTUATED THE COPILOT'S OVERHEAD LIGHT SWITCH WHICH ILLUMINATED AND WAS ACCOMPANIED BY AN ODOR OF SMOKE.  THE CAPTAIN SHUTDOWN ALL ELECTRICAL SYSTEMS AND WAS ABLE TO SEE A SMALL FLAME IN THE OVERHEAD CONSOLE.  AN EMERGENCY WAS DECLARED AND THE FLIGHT DIVERTED.  THE FLAME SELF EXTINGUISHED PRIOR TO ARRIVAL.  SUBSEQUENT INSPECTION REVEALED A RESISTOR WITHIN THE OVERHEAD DIMMER ASSEMBLY HAD FAILED AND CAUSED THE FLAME.
